Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On the Normal Subgroups of $G_2(A)$


Authors: Douglas L. Costa and Gordon E. Keller
Journal: Trans. Amer. Math. Soc. 351 (1999), 5051-5088
MSC (1991): Primary 20H05; Secondary 20G35
Published electronically: August 25, 1999
MathSciNet review: 1487611
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a characterization theorem for the $E(A)$-normalized subgroups of $G_2(A)$, where $A$ is any commutative ring. This is the last of the simple Chevalley-Demazure group-schemes for which such a theorem is lacking.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 20H05, 20G35

Retrieve articles in all journals with MSC (1991): 20H05, 20G35


Additional Information

Douglas L. Costa
Affiliation: Department of Mathematics, University of Virginia, Charlottesville, Virginia 22903-3199
Email: dlc4v@virginia.edu

Gordon E. Keller
Affiliation: Department of Mathematics, University of Virginia, Charlottesville, Virginia 22903-3199
Email: gek@virginia.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-99-02231-X
PII: S 0002-9947(99)02231-X
Received by editor(s): April 1, 1997
Received by editor(s) in revised form: May 22, 1997
Published electronically: August 25, 1999
Additional Notes: Research partially supported by NSA grant MDA 904-94-H-2008 and NSF grant DMS-9622899.
Article copyright: © Copyright 1999 American Mathematical Society